As greater numbers of human immunodeficiency virus (HIV)-infected individuals live to middle-age and beyond, there is growing concern that elevated cholesterol and lipid values will lead to cardiovascular complications in such patients. Furthermore, several of the highly active antiretroviral therapies (HAART) used to reduce levels of circulating HIV and extend acquired immunodeficiency syndrome (AIDS)-related survival are associated with a rise in plasma lipids. Anecdotal reports suggest such rises may be linked to cardiovascular complications. Herein, we review the case of a 74-year-old HIV-infected man with advanced coronary artery disease. He was prescribed simvastatin for control of hyperlipidemia and within 4 weeks developed muscle pain, proximal muscle weakness, myoglobinuria, and a markedly elevated creatinine phosphokinase (CPK). Simvastatin was discontinued, and rhabdomyolysis improved rapidly with conservative care. This report emphasizes this rare, but potentially significant, side effect of statin anticholesterol agents. Medical providers who prescribe statins must remember to check CPK levels when their HIV-infected patients complain of muscle pain. Discontinuing the offending drug will usually result in rapid diminution of muscle pain and inflammation and improve muscle strength.